Oregon, 2009

Wildfire in Oregon, October 1 to 5, 2009

October 1 to 5, 2009 · NWS MFR · 1 event in 1 county or zone

The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/05/09, it was at 16725 acres and containment was unknown.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/05/09, it was at 16725 acres and containment was unknown. Fire behavior was described as smoldering. Total fire fighting costs were 7.0 million dollars as of 10/05/09. No additional information was released after 10/05/09.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Sep 30, 7:40 PM PST, 4 hours 20 minutes earlier.

Area forecast discussion, Sep 30, 7:40 PM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 PM PDT WED SEP 30 2009

.DISCUSSION...NO CHANGES TO THE FORECAST PLANNED THIS EVENING.
SATELLITE SHOWS GENERALLY SCATTERED CLOUDS MAINLY OVER DOUGLAS
COUNTY OTHERWISE THE REMAINDER OF THE REGION IS CLEARING. IT WILL BE
ANOTHER COLD NIGHT EAST OF THE CASCADES WHERE SOME LOCATIONS WILL
SEE LOW TEMPERATURES EARLY THURSDAY MORNING IN THE UPPER TEENS TO
LOWER 20S. A FREEZE WARNING IS CURRENTLY IN EFFECT FOR THESE
LOCATIONS.

&&

.AVIATION...INLAND...VFR CONDITIONS OVERNIGHT. COAST...VFR
CONDITIONS THIS EVENING. LOCAL AREAS OF IFR CONDITIONS DEVELOPING
AFTER MIDNIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 2 AM TO 9 AM PDT THURSDAY FOR ORZ029-ORZ030-
     ORZ031.
     FROST ADVISORY FROM 2 AM TO 9 AM PDT THURSDAY FOR ORZ024-ORZ025-
     ORZ026.

CA...FREEZE WARNING FROM 2 AM TO 9 AM PDT THURSDAY FOR CAZ084-CAZ085.
     FROST ADVISORY FROM 2 AM TO 9 AM PDT THURSDAY FOR CAZ080-CAZ081-
     CAZ082.

PACIFIC COASTAL WATERS...NONE.

RH
Hazardous weather outlook, Sep 30, 1:49 PM PST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PDT WED SEP 30 2009

CAZ084-085-ORZ029>031-011600-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
249 PM PDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY.
SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

CAZ080>082-ORZ023-024-026-011600-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
249 PM PDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. SEE
WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Eastern Douglas County Foothills

When
October 1, 12:00 AM PST to October 5, 4:30 AM PST
Where
Eastern Douglas County Foothills forecast zone
Reported by
Other Federal Agency
Coordinates
43.285, -123.179 (the zone’s center; the record gives no point)

The Boze fire in the Tiller Ranger District of the Umpqua National Forest was started by lightning on 09/13/09 at 0922 PDT. As of 10/05/09, it was at 16725 acres and containment was unknown. Fire behavior was described as smoldering.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2009Every state in 2009This day in weather historyWarnings in Oregon, October 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193765.